Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Aug 24, 2021, 5:08 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 24, 2021, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
614
WHUS54 KLCH 242208
SMWLCH
GMZ435-455-475-250015-
/O.NEW.KLCH.MA.W.0101.210824T2208Z-210825T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Lake Charles LA
508 PM CDT Tue Aug 24 2021
The National Weather Service in Lake Charles has issued a
* Special Marine Warning for...
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM...
Vermilion Bay...
Waters from Lower Atchafalaya River to Intracoastal City LA from 20
to 60 NM...
* Until 715 PM CDT.
* At 508 PM CDT, strong thunderstorms were located along a line
extending from 11 nm northeast of West Cote Blanche Bay to 21 nm
north of Atchafalaya Bay to near Lower Atchafalaya River, moving
southwest at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
South Marsh Island 217, South Marsh Island 239, Marsh Island,
Eugene Island 105, Eugene Island 24, Eugene Island 100, South Marsh
Island 236, Eugene Island 28, Eugene Island 107, Eugene Island 108,
Eugene Island 63, Eugene Island 42, South Marsh Island 249, Eugene
Island 57, South Marsh Island 268, Vermilion Bay, South Marsh
Island 243, South Marsh Island 281, West Cote Blanche Bay and
Atchafalaya Bay.
LAT...LON 2937 9124 2931 9134 2884 9126 2918 9215
2958 9214 2961 9201 2978 9218 2983 9183
2984 9183 2975 9159 2975 9162 2952 9155
2962 9142 2952 9143 2948 9128 2950 9127
2955 9126 2933 9113
TIME...MOT...LOC 2208Z 032DEG 25KT 2985 9165 2975 9129 2948 9129
HAIL...0.00IN
WIND...>34KTS
$$
Landreneau1 follow-up statement
325
FZUS74 KLCH 242321
MWSLCH
Marine Weather Statement
National Weather Service Lake Charles LA
621 PM CDT Tue Aug 24 2021
GMZ435-455-475-250015-
/O.CON.KLCH.MA.W.0101.000000T0000Z-210825T0015Z/
621 PM CDT Tue Aug 24 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 PM CDT...
For the following areas...
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM...
Vermilion Bay...
Waters from Lower Atchafalaya River to Intracoastal City LA from 20
to 60 NM...
At 621 PM CDT, strong thunderstorms were located along a line
extending from 7 nm west of Vermilion Bay to West Cote Blanche Bay to
near Eugene Island 30, moving southwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
South Marsh Island 217, South Marsh Island 239, Marsh Island, South
Marsh Island 249, Eugene Island 24, South Marsh Island 268, South
Marsh Island 236, Eugene Island 28, Vermilion Bay, South Marsh Island
243, Eugene Island 107, South Marsh Island 281, Eugene Island 108,
West Cote Blanche Bay, Eugene Island 63, Eugene Island 74, Eugene
Island 30, Eugene Island 95, Eugene Island 42 and Eugene Island 53.
LAT...LON 2918 9215 2958 9214 2961 9201 2978 9218
2983 9183 2984 9183 2975 9159 2975 9162
2952 9155 2895 9154
TIME...MOT...LOC 2321Z 042DEG 17KT 2975 9215 2965 9173 2937 9160
HAIL...0.00IN
WIND...>34KTS
$$
LandreneauWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Aug 24, 3:14 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 24, 3:14 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
314 PM CDT Tue Aug 24 2021
.SHORT TERM [Through Thursday night]...
Daytime heating is allowing for some showers and a few
thunderstorms to develop this afternoon over east central and
southeast Louisiana, along with southwest Mississippi. With
northeast flow a loft around an upper level ridge this activity
will push southwest and across the forecast area for the remainder
of the afternoon, then dissipate quickly in the evening and after
sunset with the loss of daytime heating.
Before the convection started to develop, a few reliable
observation sites in east central and south central Louisiana made
it up to at-least 109F for a heat index. Will keep the heat
advisory going in that area for another couple of hours, then by
6 pm, enough convection, cloud cover, and rain cooled outflow
boundaries should have taken hold to keep apparent temperatures
below criteria.
The upper level ridge that has been the main weather player will
continue to gradually shift northward over the next couple of
days. This will allow for a better atmospheric moisture profile to
be found across the forecast area, along with disturbances
rotating westward around it. The result will be an increase in the
daily diurnal showers and thunderstorms. The main concern with the
storms that develop over the next couple of days will be brief
torrential downpours.
With more convection in store, the apparent temperatures in the
afternoon should be kept in check enough that a heat advisory is
not anticipate tomorrow or Thursday.
Rua
.LONG TERM [Friday through Tuesday]...
The upper low currently north of Hispaniola will have drifted into
the northern gulf coast by Friday while weakening. With this
weakness aloft and the typically high moisture values that will
already be in place scattered to numerous showers and storms can be
expected.
This weekend into early next week the forecast will be dependent on
what and where a potential tropical system becomes and migrates
towards. The national blend was left in the forecast which indicates
high chances for rain along with highs in the upper 80s to low 90s.
05
&&
.MARINE...
Weak high pressure will be found over the northwest Gulf through
the end of the week before dissipating. This will allow for mainly
light and variable winds and light seas.
A more profound southerly flow will develop by the end of the week
into the weekend as another area of high pressure centered off the
southeast US coast will ridge across the northern Gulf of Mexico.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 96 75 93 / 20 50 10 60
LCH 77 94 76 90 / 20 50 30 80
LFT 76 94 76 90 / 20 70 30 80
BPT 76 95 76 91 / 20 50 30 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 6 PM CDT this evening for LAZ028-029-032-033-
043>045-052>055.
TX...None.
GM...None.
&&Hazardous weather outlook, Aug 24, 3:21 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 321 PM CDT Tue Aug 24 2021 LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-252100- Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 321 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-043>045-052>055-252100- Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- 321 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Remainder of the afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-252100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 321 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm activity will become scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 24, 4:09 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 PM CDT Tue Aug 24 2021
LAZ032-033-242200-
St. Landry LA-Evangeline LA-
409 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of east central
Evangeline and central St. Landry Parishes through 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebeau, or near Palmetto, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Opelousas, Ville Platte, Leonville, Palmetto, Port Barre, Washington,
Prairie Ronde, Grand Prairie and Lebeau.
This includes Interstate 49 between mile markers 13 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 9193 3055 9183 3041 9211 3076 9231
TIME...MOT...LOC 2109Z 066DEG 12KT 3066 9196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Aug 24, 4:45 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
445 PM CDT Tue Aug 24 2021
LAZ045-053>055-242245-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
445 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northern Iberia, St.
Mary and southeastern St. Martin Parishes through 545 PM CDT...
At 445 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Lake Fausse Pointe to near
Belle River to 6 miles southwest of Amelia. Movement was south at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan City, Franklin, Patterson, Jeanerette, Berwick, Bayou Vista,
Cypremort Point, Stephensville, Burns Point, Belle River, Baldwin,
Ellerslie, Patterson Memorial Airport, Glencoe, Sorrel, Cote Blanche
Island, Amelia, Bayou Geneve, Lake Fausse Pointe and Charenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2939 9147 2948 9144 2939 9149 2940 9149
2955 9141 2956 9142 2952 9154 2941 9149
2963 9166 2976 9160 2971 9188 3024 9150
3010 9147 3004 9123 2981 9109 2963 9108
2955 9129 2933 9137
TIME...MOT...LOC 2145Z 015DEG 12KT 3003 9150 2986 9119 2960 9118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauSpecial weather statement, Aug 24, 4:53 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
453 PM CDT Tue Aug 24 2021
LAZ031>033-043>045-052-053-242230-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Evangeline LA-Allen LA-Upper St. Martin LA-
453 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Iberia,
Lafayette, Evangeline, northeastern Acadia, northeastern Vermilion,
northwestern St. Martin, southern St. Landry and northeastern Allen
Parishes through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Beaver to Mamou to near Swords to Cankton to
Breaux Bridge. Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Eunice, Scott, Breaux
Bridge, Rayne, Oakdale, Carencro, Ville Platte, St. Martinville,
Church Point, Mamou, Basile, Oberlin, Krotz Springs, Leonville,
Arnaudville and Broussard.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 81 and 127.
Interstate 49 between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2999 9187 3014 9229 3048 9263 3073 9285
3088 9258 3072 9231 3061 9208 3053 9174
3051 9173 3050 9176 3050 9170 3047 9168
3044 9164 3039 9162
TIME...MOT...LOC 2153Z 044DEG 14KT 3078 9258 3062 9242 3050 9223 3035
9210 3026 9189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:16 AM CDT | Heat Advisory | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 14 hr |
| Aug 24, 4:09 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| Aug 24, 4:45 PM CDT | Special Weather Statement | LCH | St. Mary | 60 min |
| Aug 24, 4:53 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 37 min |
| Aug 24, 5:33 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Beauregard, Iberia, Jefferson Davis, Lafayette and 3 more | 57 min |
| Aug 24, 5:55 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 65 min |
| Aug 24, 6:34 PM CDT | Special Weather Statement | LCH | Beauregard | 56 min |
| Aug 24, 6:37 PM CDT | Special Weather Statement | LCH | Vermilion | 53 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.